MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number TGU373710
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Death (1802)
Date of Event 03/25/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
Users are made aware of the risks associated with type ii endoleaks in the ifu and are instructed to consider the risks and benefits discussed in the ifu for each patient before using the devices.According to the gore® tag® thoracic endoprostheses instructions for use, potential adverse events that may occur and/or lead to intervention include aneurysm rupture and death.
 
Event or Problem Description
On (b)(6) 2014, this patient underwent endovascular repair of a thoracoabdominal aortic aneurysm using gore® tag® thoracic endoprostheses.On (b)(6) 2016, a procedure occurred whereby a gore® viabahn® endoprosthesis was implanted in the superior mesenteric artery to extend a previously implanted graft (unknown manufacturer).On (b)(6) 2019, computed tomography imaging showed an unstable type ii endoleak at the level of the mid/distal thoracic aorta, with evidence of rupture of the aneurysm and bleeding into the left pleural space.After discussion with the patient about endovascular repair vs open repair vs comfort measures, the patient elected for palliative care consult and to pursue comfort measures.The patient expired on (b)(6) 2019.

Brand Name
AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8695861
Report Number2017233-2019-00420
Device Sequence Number1888922
Product Code MIH
UDI-Device Identifier00733132617722
UDI-Public00733132617722
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2016
Device Catalogue NumberTGU373710
Device Lot Number12052114
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age87 YR
Patient Weight66